Posted by: Tia | 2009-09-21

Hoarse, Raspy &  Barely There Voice

Hi Cyberdoc

I have been inhaling for Asthma for about 40 years, suffer terribly from oral thrush. Only spraying my throat with Colloidal Silver after much rinsing and gargling helps. I am a Chronic Asthmatic.

My voice got worse and worse (raspy off and on) for months. I could see the thrush in the back of my throat and it was treated but always came back.

Recently I had the flu (was on Tamiflu), then 3 courses of Ketek. I feel weak but better a month later.

We all put my voice down to the flu. I have almost no voice except a croak.

Tomorrow I am seeing an ENT and I am filled with fear. My GP thinks I could have thrush on my vocal cords (great I have a reaction to Diflucan) or Singer' s Nodes I think he said. I can' t afford to take time off work and I am thinking all the worst things including throat cancer or this Dystonia. Should have stayed off the net right?

What are the most common causes? I have also developed Reflux over the past few years. I' m 44 year old female.

Thanks and regards

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Tia
The most common cause for your hoarseness is probably an infection (laryngitis) or speaking with inflamed vocal cords, causing swelling of the vocal cords. It is unlikely to be dystonia and although throat cancer is a cause for hoarseness, this is usually found in smokers ( and I am guessing with asthma you did not smoke) Heartburn can cause acid irritation of even the upper airways and upper esophagus, so this is also a feasible cause. Let me know what the ENT doctor says but I don't really think you need to panic.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.